Thunderstorm Wind, Cass
- When
- July 13, 3:40 PM CST
- Where
- Cass County, 0.58 mi W of Bryans Mill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.230, -94.460
A tree was downed near Bryans Mill.
Sunday afternoon, a cold front moved south into northeast Texas and across southwest and south central Arkansas. Showers and thunderstorms developed along this boundary late in the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Sunday afternoon, a cold front moved south into northeast Texas and across southwest and south central Arkansas. Showers and thunderstorms developed along this boundary late in the day. The thunderstorms rapidly become strong to severe with support of a disturbance aloft moving through the region with the winds aloft being from the northwest.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 2:58 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 358 PM CDT SUN JUL 13 2008 .DISCUSSION... NORTHEAST WINDS HAVE NOSED INTO THE NW CORNER OF THE CWA WITH SOME GUST TO 20 MPH OR SO. PLENTY OF HEAT AND POOLING DEW POINTS IN NE TX HAS SEEN A FAIR AMOUNT OF TSTM DEVELOPMENT IN THE LAST HOUR. EXPECT THIS ACTIVITY TO SPREAD SE WITH OUTFLOW ASSIST WELL INTO THE EVENING HOURS WITH DECREASING POPS AFTER MIDNIGHT. STILL FAIRLY WARM TONIGHT...BUT A SLIGHT COOLING TREND ON LOWS WILL UNFOLD AS LOWER DEW POINTS WORK INTO THE AREA OVER THE NEXT 24 HRS. LITTLE CHANGE IN SHORT OR LONG TERM...ASIDE FROM POPS OVER THE SW CORNER OF THE CWA EARLY IN THE WEEK AS THIS AREA WILL REMAIN BETWEEN THE SW RIDGE AND NORTHEASTERN TROUGH WITH SOME LIGHT NW FLOW OF SORTS. MAV/MEX BLENDED INTO SOME OF EXTENDED AND THE REST ALMOST LEFT INTACT. /24/ && .AVIATION... WEAK FRONT CONTINUES TO MOVE SLOWLY SOUTH AS OF EARLY AFTERNOON AND HAS BROUGHT A WIND SHIFT TO A NORTHERLY DIRECTION AS FAR SOUTH AS INTERSTATE 20. THE FRONT WILL GRADUALLY SINK TO A AEX TO LFK LINE BY 14/06Z AND BECOME STATIONARY. WINDS WILL CONTINUE TO SHIFT SLOWLY...BECOMING NORTHEAST MOST AREAS AT 5 TO 10 KNOTS BY MIDNIGHT. ISOLATED CONVECTION NORTH OF THE FRONTAL BOUNDARY IN SOUTHEAST OKLAHOMA AND SOUTHWEST AR CONTINUES TO DISSIPATE AS OF EARLY AFTERNOON. REDEVELOPMENT POSSIBLE THIS AFTERNOON FURTHER SOUTH... CLOSER TO THE FRONTAL BOUNDARY...AS ANOTHER SHORT WAVE IN THE NORTHWEST FLOW ALOFT MOVES ACROSS THE REGION. CONVECTION SHOULD REMAIN SCATTERED AT BEST...AND EXPECTED IN A WINDOW FROM AROUND 22Z TO 06Z...MAINLY NORTHEAST TEXAS AND NORTH LOUISIANA. FLIGHT CONDITIONS OUTSIDE OF ANY CONVECTION EXPECTED TO REMAIN MOSTLY VFR. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 93 70 96 / 30 20 10 10 MLU 71 92 66 95 / 20 10 10 10 DEQ 67 93 65 94 / 20 10 10 10 TXK 71 92 67 93 / 30 10 10 10 ELD 69 93 64 95 / 30 10 10 10 TYR 73 94 72 95 / 30 20 20 20 GGG 72 93 70 95 / 30 20 20 20 LFK 74 93 72 96 / 30 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES THROUGH THE FOUR STATE AREA. ANY THUNDERSTORMS THAT DO DEVELOP MAY BE ACCOMPANIED BY FREQUENT LIGHTNING AND HEAVY RAINFALL...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 24
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT SUN JUL 13 2008
ARZ059-OKZ077-TXZ096-097-108-111-112-132200-
BOWIE-CASS-FRANKLIN-LITTLE RIVER-MCCURTAIN-MORRIS-RED RIVER-
403 PM CDT SUN JUL 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 500 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
LITTLE RIVER
IN SOUTHEAST OKLAHOMA
MCCURTAIN
IN NORTHEAST TEXAS
RED RIVER...BOWIE...FRANKLIN...MORRIS AND CASS
INCLUDING THE FOLLOWING LOCATIONS
BOXELDER...DALBY SPRINGS...DE KALB...HOOKS...MAUD...NASH...NEW
BOSTON...REDWATER...SIMMS...TEXARKANA...US 259 AND I 30
INTERSECTION...WRIGHT PATTMAN LAKE AND WAKE VILLAGE
AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DE KALB...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SEEK SHELTER INDOORS...AS FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM.
LAT...LON 3338 9515 3370 9476 3355 9407 3326 9406
3310 9427 3327 9482 3339 9483 3340 9488
3340 9500 3339 9504 3340 9509 3339 9512
3337 9512
TIME...MOT...LOC 2103Z 307DEG 9KT 3346 9465
14The Shreveport radar (KSHV), 104 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
10 thunderstorm wind, 2 lightning. Local standard time, as filed.
A tree was downed near Bryans Mill.
A 21 year old male was struck by lightning in the community of Simms, Texas. The man was working on an oil rig when lightning struck the oil derrick. The man was treated at a local hospital from burns but was released.
Trees were downed in Marietta, Texas.
Numerous trees were downed on power lines near Daingerfield, Texas.
Numerous trees were downed across the entire county.
Trees were uprooted and power lines were downed along Farm to Market 1841.
An awning was torn off a home on Farm to Market 2328 just north of Queen City, Texas. Windows were blown out of the home as well.
Lightning struck a storage house near Lone Star, setting the tank on fire. No injuries were reported.
Numerous trees were downed in Atlanta, Texas. One tree was down on a home in town. Power lines were downed across town as well.
Trees were downed in the Bivins and Kildare, Texas communities.
Trees were downed in town...including one tree which fell on top of a woman on Yellow Throat Road just off of East Mountain Road. Injuries were considered serious on the scene.
A tree was down on McMullen Street in the town of Hallsville, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116816, 116823, 116825, 116826, 116827, 116828, 116831, 116817, 116833, 116834, 116818, 116836.